Medical questions & health advice by board certified doctors
"Substantial weight gain, and I have no energy. What's wrong?"
First of all, I have gained 60lbs. in a year... Haven't changed a thing.. Went to the doctor, thyroids were fine.. learned my body absorbed 0% B12, started me on weekly B12 shots.. I will have energy the first day I get the shot & dont even want to get out of bed until the next one.. I have lost none of the weight & since starting these, sometimes I can't eat for 3 days.. My body literally gags at the smell or thought of food, or I will eat & then automatically throw it up.. If I dont eat for a couple of days, by the next day, I am starving, but I will only eat reasonable portions of food.. Now I am having severe migraines & severe PMS cramps 3 months out of the week... Any thoughts? I just want to feel normal again & get back to my old weight..I used to be a 5K runner, now I can barely get through the few minutes & stair climbing I have to do to get to my next class..
Sorry to hear about this situation that you are struggling through. It certainly sounds more complex than your average case of weight gain, so it is important to speak with your doctor soon. Thyroid problems were a good first thought, given the wide range of effects that the thyroid can have on the rest of the body. It is also good that you have had your various levels of vitamins and minerals checked to make sure that you are not malnourished, and that you seem to be speaking with your doctor about this situation. There are many clues in your question that can be valuable, but you will need to keep working with your doctor to make sure you get the right answer. Without knowing anything else about your situation than what you have shared, it is apparent that you could have some of the signs of depression that doctors will commonly ask about. While it is often hard to know if the depression is caused by something else or is causing other symptoms, depression can result in many problems for many people. Speaking with your doctor more about your condition is vital, as you seem to really not be feeling well. Please get the help you need, and please speak with your doctor soon.
Need more info?See a psychiatrist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.